You name the prescription or drug store product and I've tried it. My dermatologist has previously suggested accutane but I was too scared of the side effects--after my recent round of break outs I'm starting to grow weary of settling. I'm wondering how likely it will be that I'll experience thinning or early onset male pattern baldness because of this drug. I have read some horror stories and have MPB in my family. What are the chances it will stop if I discontinue the drug mid course?
How likely is it that I'll experience hair loss on accutane? I don't want to trade one blemish for another. (photo)
Doctor Answers (1)
Accutane and hair loss
ALL side effects of Accutane depend on the dosage of the drug. If you want to minimize side effects, ask your doctor if you can take a lower dosage over a longer period of time. This will mean more visits and follow-up with the doctor, but your side effects will be minimized. Also, many of my patients actually report their hair looks healthier and more lush when they are on Accutane - so this is also a possibility!
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.